Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 40, NWS Albany, NY

June 23, 2015Berkshire County, Massachusetts; Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this severe thunderstorm warning at Jun 23, 2015, 4:47 PM EDT for Berkshire County, Massachusetts; Northwest Hills Planning Region, Connecticut. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2015, 4:47 PM EDT (20:47 UTC)
Expired
Jun 23, 2015, 5:24 PM EDT
In force
37 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Northwest Hills Planning Region, CT, Berkshire County, MA

The radar

The Albany radar (KENX), 102 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 5:02 PM EDTTSTM WND DMG1 Wsw Winchester Center, CTTREES DOWN ON WIRES ON BLUE STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 3:35 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 396 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-246 J/kg
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
396 m²/s²
0-3 km storm-relative helicity
462 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WUUS51 KALY 232047
SVRALY
CTC005-MAC003-232145-
/O.NEW.KALY.SV.W.0040.150623T2047Z-150623T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
447 PM EDT TUE JUN 23 2015

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  SOUTHEASTERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 545 PM EDT

* AT 446 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORFOLK...OR
  11 MILES NORTHWEST OF TORRINGTON...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  NORFOLK AROUND 450 PM EDT.
  SANDISFIELD AND WINSTED AROUND 500 PM EDT.
  HARTLAND AROUND 505 PM EDT.
  TOLLAND AROUND 510 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DEAN
CORNERS...KONKAPOT...SOUTH NORFOLK...FREE QUARTER...HUNTSVILLE...
COLEBROOK...GOOSE GREEN...EAST CORNWALL...NORTH GOSHEN AND CANAAN
VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH 
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&

LAT...LON 4192 7291 4178 7340 4202 7346 4220 7302
      4215 7303 4215 7307 4212 7306 4211 7307
      4209 7307 4204 7306 4204 7301 4197 7303
      4197 7289
TIME...MOT...LOC 2046Z 243DEG 33KT 4198 7325 

HAIL...1.00IN
WIND...60MPH
 
$$

LFM/SND
2 follow-up statements
031 
WWUS51 KALY 232058
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
458 PM EDT TUE JUN 23 2015

MAC003-232107-
/O.CAN.KALY.SV.W.0040.000000T0000Z-150623T2145Z/
BERKSHIRE MA-
458 PM EDT TUE JUN 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BERKSHIRE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS.

LAT...LON 4192 7291 4181 7330 4201 7328 4205 7323
      4204 7301 4197 7303 4197 7289
TIME...MOT...LOC 2057Z 243DEG 33KT 4203 7312 

$$

CTC005-232145-
/O.CON.KALY.SV.W.0040.000000T0000Z-150623T2145Z/
LITCHFIELD CT-
458 PM EDT TUE JUN 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN LITCHFIELD COUNTY...

AT 457 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORFOLK...OR
13 MILES NORTH OF TORRINGTON...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  HARTLAND AND TOLLAND AROUND 505 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SOUTH
NORFOLK...TYLER LAKE HEIGHTS...COLEBROOK...BARKHAMSTED...GOOSE
GREEN...NORTH GOSHEN...NORTH COLEBROOK...MILL BROOK...KELLY CORNER
AND DRAKEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4192 7291 4181 7330 4201 7328 4205 7323
      4204 7301 4197 7303 4197 7289
TIME...MOT...LOC 2057Z 243DEG 33KT 4203 7312 

HAIL...1.00IN
WIND...60MPH
 
$$

LFM/SND
240 
WWUS51 KALY 232124
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
524 PM EDT TUE JUN 23 2015

CTC005-232134-
/O.CAN.KALY.SV.W.0040.000000T0000Z-150623T2145Z/
LITCHFIELD CT-
524 PM EDT TUE JUN 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LITCHFIELD COUNTY
IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS.

LAT...LON 4192 7291 4181 7330 4201 7328 4205 7323
      4204 7301 4197 7303 4197 7289
TIME...MOT...LOC 2122Z 243DEG 33KT 4214 7282 

$$

LFM/SND

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:24 PM EDT, 23 minutes earlier.

Area forecast discussion, Jun 23, 4:24 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
424 PM EDT TUE JUN 23 2015

.SYNOPSIS...
A COLD FRONT WILL SWEEP ACROSS THE AREA WITH STRONG TO SEVERE
THUNDERSTORMS POSSIBLE INTO EARLY THIS EVENING. IT WILL BE WINDY
IN THE WAKE OF THE BOUNDARY. A COOLER AND LESS HUMID AIRMASS WILL
BE USHERED IN FOR OVERNIGHT INTO WEDNESDAY. COOLER THAN NORMAL
TEMPERATURES ARE EXPECTED FOR THURSDAY AND FRIDAY WITH HIGHS I THE
UPPER 60S TO UPPER 70S. CHANCES FOR SHOWERS ARE ANTICIPATED TO
LIMITED TO AREAS MAINLY SOUTH OF THE CAPITAL DISTRICT AS WAVES OF
LOW PRESSURE PASS TO OUR SOUTH.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORM WATCH 344 REPLACES 341 AND IS IN EFFECT UNTIL
9 PM AND IS IN EFFECT FOR ALL BUT HERKIMER AND HAMILTON COUNTIES.

THE COLD FRONT IS MOVING ACROSS REGION AND HAS MOVED INTO THE
WESTERN REACHING OF OUR FORECAST AREA...WIND SHIFT HAS OCCURRED
AT SYRACUSE...ROME AND JOHNSTOWN NY. STRONG WIND GUSTS ARE
OCCURRING WITH THE WIND SHIFT/FRONTAL PASSAGE DUE TO OVERALL
STRONG WIND FIELD IN PLACE ACROSS REGION.

THE AREA IS IN THE WARM SECTOR. DESPITE AMPLE INSTABILITY/CAPE
IT IS WARM ALOFT (18Z SOUNDING: -7C AT 500 MB AND 8C 700 MB)
AND MID LEVEL LAPSE RATES NOT IMPRESSIVE (6.2 C/KM) SO ACTIVITY
HAS BEEN SLOW TO STRENGTHEN. TEMPERATURES ARE REACHING THE
CONVECTIVE TEMPERATURES AND GETTING FORCING/LIFT AHEAD AND ALONG
THE COLD FRONT SO STORMS EXPECT SOME STRONG TO SEVERE
THUNDERSTORMS.

IT WILL  BE WINDY INTO EARLY THIS EVENING IN THE WAKE OF THE
BOUNDARY.

A COOLER AND LESS HUMID AIRMASS WILL BE USHERED INTO THE REGION
IN THE WAKE OF THE COLD FRONT. CHANCES FOR STORMS WILL END WITH
THE FRONTAL PASSAGE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
A COOLER AND LESS HUMID AIRMASS WILL USHERED IN FOR WEDNESDAY.
COOLER THAN NORMAL TEMPERATURES ARE EXPECTED FOR THURSDAY AND
FRIDAY WITH HIGHS I THE UPPER 60S TO UPPER 70S. CHANCES FOR
SHOWERS ARE ANTICIPATED TO LIMITED TO AREAS MAINLY SOUTH OF THE
CAPITAL DISTRICT AS WAVES OF LOW PRESSURE PASS TO OUR SOUTH.

MORE TO COME...

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
COMING SOON...

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AN ACTIVE DAY IS EXPECTED ACROSS THE REGION...WITH THE POTENTIAL
FOR SEVERE THUNDERSTORMS THIS AFTERNOON...ESPECIALLY KPSF AND
KPOU WHO ARE IN A SEVERE THUNDERSTORM WATCH.

AS 1710Z...ALL WAS RELATIVELY QUITE AT THE TAF SITES.

HOWEVER...THAT SHOULD CHANGE. WE STILL EXPECT A BROKEN LINE OF
SHOWERS AND THUNDERSTORMS TO FIRE UP SOON...AND THEN WORK ACROSS
THE TAFS (POSSIBLY STAYING SOUTH OF KGFL). THE TIMING LOOKS TO BE
IN THE 19Z-22Z RANGE TO IMPACT OUR TAF SITES.

THE STORMS COULD CONTAIN STRONG GUSTY WINDS TO AT LEAST 40KTS AS
WELL AS POSSIBLY SOME HAIL.

WE WILL CONTINUE WITH TEMPO GROUPS AT ALL TAF SITES FOR
THUNDERSTORMS AS THE CONFIDENCE REMAINS PRETTY HIGH...ESPECIALLY
SOUTH AND EAST OF ALBANY AGAIN FOR THE 19Z-22Z TIME FRAME. FOR NOW
KEPT CONDITIONS AT THE HIGH END OF MVFR...BUT THERE COULD BE
A VERY BRIEF REDUCTION TO IFR AT ANY OF THE TAF SITES.

THE SURFACE SYNOPTIC WIND WILL INITIALLY BE FROM THE SOUTH
INCREASING TO 10-15 KTS WITH HIGHER GUSTS RIGHT AHEAD OF THE COLD
FRONT PASSAGE WHICH LOOKS TO BE RIGHT BEHIND THE LINE OF STORMS.BEHIND
THE COLD FRONT...WINDS WILL SWITCH TO THE WEST WITH GUSTS AROUND
OR EXCEEDING 20 KTS.

THE THUNDERSTORM THREAT SHOULD END BY 22Z AND VFR CONDITIONS ARE
EXPECTED TO PREVAIL THROUGH THE EVENING.

AS THE WIND DECOUPLES...THERE IS A CHANCE OF SOME FOG FOR
TONIGHT...MAINLY AT KGFL. THERE MIGHT BE SOME MVFR UPSLOPE CLOUDS
AT KPSF. FOR NOW...WE ONLY INTRODUCED A MIFG TERM FOR ALL THE TAFS
OTHER THAN KALB.

ANY AND ALL FOG WILL BE GONE BY 12Z WEDNESDAY...LEAVING VFR DAY
WITH UNRESTRICTED VISIBILITIES...FEW-SCT CU 4000-5000 FEET AGL AND
MODERATE NW BREEZE AROUND 10KTS.

OUTLOOK...

WED NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. THU-SAT: LOW
OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. SAT NIGHT-SUN: MODERATE
OPERATIONAL IMPACT. CHANCE OF SHRA.

&&

.FIRE WEATHER...
A COOLER AND LESS HUMID AIRMASS WILL BE USHERED IN FOR OVERNIGHT
INTO WEDNESDAY. COOLER THAN NORMAL TEMPERATURES ARE EXPECTED FOR
THURSDAY AND FRIDAY WITH HIGHS I THE UPPER 60S TO UPPER 70S.
CHANCES FOR SHOWERS ARE ANTICIPATED TO LIMITED TO AREAS MAINLY
SOUTH OF THE CAPITAL DISTRICT AS WAVES OF LOW PRESSURE PASS TO OUR
SOUTH.

&&

.HYDROLOGY...
STORMS WILL BE CAPABLE OF HEAVY DOWNPOURS RESULTING IN LOCALIZED
URBAN AND POOR DRAINAGE INTO THE EVENING. THREAT WILL END WITH
PASSAGE OF COLD FRONT EARLY THIS EVENING.

FAIR WEATHER IS EXPECTED FOR THE MIDDLE OF THE WEEK. OUR NEXT
CHANCES FOR SHOWERS ARE EXPECTED TO LIMITED TO AREAS MAINLY SOUTH
OF THE CAPITAL DISTRICT AS WAVES OF LOW PRESSURE PASS TO OUR
SOUTH.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/HWJIV
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...HWJIV
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Jun 23, 3:43 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
343 PM EDT TUE JUN 23 2015

NYZ032-033-038-241100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
343 PM EDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER AND HAMILTON
COUNTIES OF EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ039>043-047>054-058>061-063>066-082>084-
VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
343 PM EDT TUE JUN 23 2015

...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EXCLUDING HAMILTON AND HERKIMER COUNTIES AS WELL AS
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

HWJIV

In the hours before

Special weather statement, Jun 23, 3:40 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
340 PM EDT TUE JUN 23 2015

CTZ001-013-NYZ063>066-232015-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN ULSTER-WESTERN
ULSTER-EASTERN DUTCHESS-WESTERN DUTCHESS-
340 PM EDT TUE JUN 23 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
LITCHFIELD...SOUTHEASTERN ULSTER AND SOUTHERN DUTCHESS COUNTIES...

AT 339 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER NEW
YORK--NEWARK...OR NEAR LAKE CARMEL...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
POUGHKEEPSIE...NEW MILFORD...SOUTHBURY...BEACON...SHERMAN...
PAWLING...WALLKILL...BROOKFIELD...NEW FAIRFIELD...PLATTEKILL...
WAPPINGERS FALLS...KENT...HIGHLAND...FISHKILL...WINGDALE...RED OAKS
MILL...NEW PRESTON...GAYLORDSVILLE...MARLBORO AND HOPEWELL JUNCTION.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4152 7400 4159 7396 4158 7405 4162 7413
      4158 7413 4160 7425 4163 7426 4159 7436
      4165 7441 4176 7340 4151 7323 4151 7332
      4147 7332 4151 7339 4149 7344 4167 7352
      4153 7353 4149 7393 4144 7398
TIME...MOT...LOC 1939Z 232DEG 31KT 4154 7371

LFM/SND
Special weather statement, Jun 23, 3:43 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
343 PM EDT TUE JUN 23 2015

NYZ047-232030-
SCHOHARIE-
343 PM EDT TUE JUN 23 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SCHOHARIE COUNTY...

AT 342 PM EDT...A STRONG THUNDERSTORM WAS NEAR JEFFERSON...OR 14
MILES SOUTHWEST OF COBLESKILL...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JEFFERSON...MIDDLEBURGH...SUMMIT...SCHOHARIE...RICHMONDVILLE...NORTH
BLENHEIM...BREAKABEEN...LIVINGSTONVILLE...CHARLOTTEVILLE...
GALLUPVILLE...FRANKLINTON...EAST JEFFERSON...HUNTERSLAND...
HAWVERSVILLE...BEARDS HOLLOW...HOUSONS CORNERS...BROOME CENTER...WEST
JEFFERSON...SOUTH JEFFERSON AND PATRIA.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4262 7464 4268 7418 4265 7418 4257 7424
      4250 7423 4241 7427 4242 7460 4243 7462
      4252 7471
TIME...MOT...LOC 1942Z 265DEG 33KT 4252 7467

LFM/SND
Special weather statement, Jun 23, 4:01 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT TUE JUN 23 2015

MAZ025-NYZ060-061-232030-
SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA-
401 PM EDT TUE JUN 23 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BERKSHIRE AND
CENTRAL COLUMBIA COUNTIES...

AT 400 PM EDT...A STRONG THUNDERSTORM WAS NEAR LIVINGSTON...OR NEAR
HUDSON...MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GREAT BARRINGTON...HUDSON...CLAVERACK...LIVINGSTON...COPAKE...
ATHENS...AUSTERLITZ...ANCRAM...PHILMONT...LORENZ PARK...CLAVERACK-RED
MILLS...HOUSATONIC...GHENT...STOCKBRIDGE...HILLSDALE...RICHMOND...
TAGHKANIC...WEST STOCKBRIDGE...ALFORD AND HOLLOWVILLE.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4201 7372 4202 7375 4217 7388 4220 7385
      4223 7385 4224 7384 4243 7339 4220 7323
      4200 7370
TIME...MOT...LOC 2000Z 243DEG 39KT 4217 7372

LFM/SND
Special weather statement, Jun 23, 4:14 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
414 PM EDT TUE JUN 23 2015

CTZ001-013-232045-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-
414 PM EDT TUE JUN 23 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LITCHFIELD COUNTY...

AT 413 PM EDT...A STRONG THUNDERSTORM WAS NEAR WOODBURY CENTER...OR 7
MILES NORTH OF SOUTHBURY...MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRISTOL...TORRINGTON...NEW MILFORD...SHERMAN...BROOKFIELD...NEW
FAIRFIELD...THOMASTON...KENT...LITCHFIELD...NORTHWEST HARWINTON...NEW
PRESTON...GAYLORDSVILLE...WOODBURY CENTER...OAKVILLE...TERRYVILLE...
WATERTOWN...PLYMOUTH...WOODBURY...HARWINTON AND BETHLEHEM.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4149 7337 4151 7339 4149 7344 4163 7350
      4165 7349 4167 7352 4176 7351 4185 7296
      4184 7294 4181 7295 4180 7302 4164 7298
      4161 7306 4159 7306 4159 7308 4157 7309
      4156 7316 4152 7316 4151 7332 4148 7333
TIME...MOT...LOC 2013Z 246DEG 40KT 4159 7325

LFM/SND
Local storm report, Jun 23, 4:31 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
431 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     CLAVERACK               42.22N  73.72W
06/23/2015                   COLUMBIA           NY   AMATEUR RADIO

            WIRES DOWN ALONG ORCHARD ROAD. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ALY1500125

IRL
Special weather statement, Jun 23, 4:43 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
443 PM EDT TUE JUN 23 2015

CTZ001-MAZ025-232115-
NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
443 PM EDT TUE JUN 23 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LITCHFIELD AND
SOUTHEASTERN BERKSHIRE COUNTIES...

AT 443 PM EDT...A STRONG THUNDERSTORM WAS NEAR FALLS VILLAGE...OR 13
MILES NORTHWEST OF TORRINGTON...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NORFOLK...CANAAN...SANDISFIELD...TOLLAND...WINSTED...ASHLEY FALLS...
FALLS VILLAGE...SALISBURY...COLEBROOK...CORNWALL...DEAN CORNERS...
KONKAPOT...SOUTH NORFOLK...FREE QUARTER...HUNTSVILLE...NORTH
GOSHEN...CANAAN VALLEY...EAST OTIS...SOUTH SANDISFIELD AND LAWRENCE
FIELD.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4182 7341 4202 7347 4220 7302 4215 7303
      4215 7307 4212 7306 4211 7307 4209 7307
      4207 7306 4204 7306 4204 7301 4197 7303
      4197 7290
TIME...MOT...LOC 2043Z 243DEG 33KT 4198 7330

LFM/SND

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 4:11 PM EDTSevere Thunderstorm WarningALYBerkshire49 min
Jun 23, 7:13 PM EDTSevere Thunderstorm WarningALYBerkshire62 min
Jun 23, 10:09 AM EDTSpecial Weather StatementALY36 min
Jun 23, 4:14 PM EDTSpecial Weather StatementALY31 min
Jun 23, 4:43 PM EDTSpecial Weather StatementALY32 min
Jun 23, 7:04 PM EDTSpecial Weather StatementALY56 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2015Severe Thunderstorm Warnings in Connecticut, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.